Hail, Des Moines
- When
- June 21, 11:35 PM CST
- Where
- Des Moines County, 0.52 mi W of Sperry
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.950, -91.160
Several rounds of heavy rain-producing showers and thunderstorms moved across eastern Iowa and west central Illinois from 12:00 am June 22nd until approximately 6:00 am June 23rd. This occurred on already saturated ground from heavy rains on June 21st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Several rounds of heavy rain-producing showers and thunderstorms moved across eastern Iowa and west central Illinois from 12:00 am June 22nd until approximately 6:00 am June 23rd. This occurred on already saturated ground from heavy rains on June 21st. The areas from Waterloo, to Cedar Rapids, to Iowa City, to Wapello, to Burlington, to Macomb were affected the most receiving rainfall totals of 4 to 8 inches. Flash flooding was observed across much of the affected area.
Of particular note, near record flooding occurred on the Iowa River near Marengo, IA where the river level rose over 7 feet in under 3 hours. The 72-hour rainfall total through the morning of June 23rd at the cooperative observation station in Marengo was just over 7.5 inches.
In addition to the flooding, a few of the storms surpassed severe thresholds in Des Moines and Lee Counties in extreme southeast Iowa, producing nickel size hail and a brief EF0 tornado, which damaged a barn and some trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 21, 7:33 PM CST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 833 PM CDT THU JUN 21 2007 .UPDATE... SVR WX EVENT UNDERWAY ATTM...PRIMIARLY ACROSS THE SRN CWA WHERE A BOW ECHO EXISTS AND IS ACCELERATING SE. WILL BE RE-EVALUATING THE GOING FCST SHORTLY. I AM CONSIDERING A FLASH FLOOD WATCH FOR FRIDAY AND FRIDAY NIGHT. PRIMARY AREA OF CONCERN IS THE SRN CWA. THAT REGION HAS RECEIVED LOCALLY HEAVY RAIN. PRESENT TRENDS INDICATE THE CONVECTION OVER CENTRAL NEBRASKA WILL CONTINUE ORGANIZING AS IT MOVES EWD. IF IT HOLDS TOGETHER IT WILL ARRIVE IN OUR REGION FRIDAY MORNING TOWARD MIDDAY. BIG CHALLENGE THOUGH IS IF IT HOLDS TOGETHER ENOUGH TO PRODUCE LOCALLY HEAVY RAIN. IT WILL HAVE TO FIGHT THE RELATIVELY DRY EASTERLY WINDS AS IT APPROACHES US. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT THU JUN 21 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 302 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM FAIRFIELD IOWA TO MOLINE ILLINOIS...AND A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE IN THE FORECAST AREA. SEVERAL FRONTAL BOUNDARIES ARE INTERACTING THIS AFTERNOON IN PARTS OF IOWA...EXTENDING INTO MINNESOTA AND WISCONSIN. DAYTIME HEATING HAS ALSO ALLOWED INSTABILITY TO BUILD IN CENTRAL AND EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE HIGHWAY 20 TO HIGHWAY 30 CORRIDOR THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA. THE BIGGEST THREAT WITH THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING WILL BE FROM LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. LATER TONIGHT...A LARGER COMPLEX OF THUNDERSTORMS IS ALSO EXPECTED TO MOVE ACROSS THE AREA. THE MAIN THREAT WITH THIS THUNDERSTORM COMPLEX WILL BE FROM DAMAGING WINDS UP TO 70 MPH...WITH SEVERE HAIL ALSO A POSSIBILITY. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY WITH ALL THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP NEAR LINGERING FRONTAL BOUNDARIES FRIDAY AFTERNOON AND NIGHT. ALTHOUGH THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ESPECIALLY SOUTH OF INTERSTATE 80... THE MAIN THREAT WILL BE TRANSITIONING TO VERY HEAVY RAINFALL. DEPENDING ON WHERE AND HOW MUCH RAINFALL OCCURS THURSDAY AND THURSDAY NIGHT...SEVERAL MORE BOUTS OF HEAVY RAIN PRODUCING THUNDERSTORMS FRIDAY INTO SATURDAY MORNING MAY EVENTUALLY LEAD TO FLASH FLOODING AND RIVER FLOODING. CURRENT INDICATIONS SUGGEST THAT AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...MAY OCCUR IN PORTIONS OF THE AREA FROM FRIDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...PARTICULARLY NORTH OF A LINE FROM FAIRFIELD IOWA TO GALESBURG ILLINOIS. MAYES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL TENNESSEE 40.41N 90.84W
06/21/2007 E0.88 INCH MCDONOUGH IL TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL NORTH ENGLISH 41.52N 92.08W
06/21/2007 M0.88 INCH IOWA IA LAW ENFORCEMENT
NICKEL SIZE HAIL. DELAYED REPORT.
0600 PM HAIL 3 W AURORA 42.62N 91.79W
06/21/2007 E0.75 INCH BUCHANAN IA PUBLIC
0630 PM HAIL VICTOR 41.73N 92.29W
06/21/2007 M0.75 INCH IOWA IA LAW ENFORCEMENT
DIME SIZE HAIL ALONG WITH 40 MPH WIND. DELAYED REPORT.
0734 PM TSTM WND DMG 1 S WASHINGTON 41.28N 91.69W
06/21/2007 WASHINGTON IA LAW ENFORCEMENT
ROOF BLOWN OFF MOBILE HOME WHICH THEN HIT ANOTHER MOBILE
HOME. DELAYED REPORT.
0818 PM LIGHTNING 1 E SOLON 41.81N 91.48W
06/21/2007 JOHNSON IA LAW ENFORCEMENT
TREE STRUCK BY LIGHTNING WHICH SPLIT IN HALF. DELAYED
REPORT.
0820 PM LIGHTNING CLARENCE 41.89N 91.06W
06/21/2007 CEDAR IA LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING. KNOCKED CHIMNEY OFF AND CAUSED
DAMAGE TO WIRING. DELAYED REPORT.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL MC NABB 41.18N 89.21W
06/21/2007 M0.50 INCH PUTNAM IL TRAINED SPOTTER
OCURRING RIGHT NOW. 1/2 INCH HAIL.
&&
ELLIOTTILZ009-017-018-220415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 PM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1115 PM CDT FOR THE FOLLOWING
COUNTIES...
IN ILLINOIS
PUTNAM...WHITESIDE AND BUREAU
INCLUDING THE FOLLOWING LOCATIONS
DALZELL...DEER GROVE...DEPUE...GRANVILLE...HENNEPIN...LA
MOILLE...LADD...MC NABB...PRINCETON...SPRING VALLEY...TAMPICO...
TISKILWA...WALNUT AND WYANET
AT 1016 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 2 MILES NORTHWEST OF DEER GROVE
TO 9 MILES SOUTHWEST OF MC NABB...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF ROCK FALLS TO 7 MILES NORTH OF LACON...MOVING EAST AT
20 MPH.
ONE HALF INCH DIAMETER HAIL AND INTENSE LIGHTNING ARE REPORTED WITH
THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS
SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY
FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE
THE THUNDERSTORM APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN ILLINOIS.PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL NORTH ENGLISH 41.52N 92.08W
06/21/2007 M0.88 INCH IOWA IA LAW ENFORCEMENT
NICKEL SIZE HAIL. DELAYED REPORT.
0600 PM HAIL 3 W AURORA 42.62N 91.79W
06/21/2007 E0.75 INCH BUCHANAN IA PUBLIC
0612 PM TSTM WND GST 2 S LA PORTE CITY 42.28N 92.19W
06/21/2007 E60.00 MPH BENTON IA TRAINED SPOTTER
0630 PM HAIL VICTOR 41.73N 92.29W
06/21/2007 M0.75 INCH IOWA IA LAW ENFORCEMENT
DIME SIZE HAIL ALONG WITH 40 MPH WIND. DELAYED REPORT.
0630 PM HAIL 1 N WASHINGTON 41.29N 91.70W
06/21/2007 E0.25 INCH WASHINGTON IA TRAINED SPOTTER
0635 PM TSTM WND GST VINTON 42.16N 92.03W
06/21/2007 M57.00 MPH BENTON IA AWOS
0636 PM TSTM WND GST VINTON 42.16N 92.03W
06/21/2007 M56.00 MPH BENTON IA AWOS
0641 PM HAIL VINTON 42.16N 92.03W
06/21/2007 E0.50 INCH BENTON IA TRAINED SPOTTER
0641 PM TSTM WND GST VINTON 42.16N 92.03W
06/21/2007 M65.00 MPH BENTON IA TRAINED SPOTTER
0641 PM HAIL SHELLSBURG 42.09N 91.87W
06/21/2007 E0.75 INCH BENTON IA TRAINED SPOTTER
0641 PM TSTM WND GST SHELLSBURG 42.09N 91.87W
06/21/2007 E60.00 MPH BENTON IA TRAINED SPOTTER
0642 PM HAIL VINTON 42.16N 92.03W
06/21/2007 M0.75 INCH BENTON IA EMERGENCY MNGR
0645 PM HAIL 5 NNE HOLBROOK 41.65N 91.89W
06/21/2007 E0.75 INCH IOWA IA TRAINED SPOTTER
0702 PM HAIL SHELLSBURG 42.09N 91.87W
06/21/2007 M0.88 INCH BENTON IA EMERGENCY MNGR
0715 PM TSTM WND GST 1 SW CEDAR RAPIDS 41.96N 91.68W
06/21/2007 E60.00 MPH LINN IA TRAINED SPOTTER
NEAR EDGEWOOD RD HWY 30 - STRONG GUSTY WIND AND VERY
HEAVY RAIN
0720 PM TSTM WND DMG WELLMAN 41.47N 91.84W
06/21/2007 WASHINGTON IA LAW ENFORCEMENT
TREES DOWNED BY STRONG WIND
0721 PM HEAVY RAIN 1 W TENNESSEE 40.41N 90.86W
06/21/2007 M0.45 INCH MCDONOUGH IL TRAINED SPOTTER
RAIN FELL IN 10 MINUTES
0726 PM TSTM WND GST SOLON 41.81N 91.49W
06/21/2007 E50.00 MPH JOHNSON IA TRAINED SPOTTER
0726 PM HAIL SOLON 41.81N 91.49W
06/21/2007 E0.25 INCH JOHNSON IA TRAINED SPOTTER
0730 PM HEAVY RAIN 5 NNE HOLBROOK 41.65N 91.89W
06/21/2007 M2.50 INCH IOWA IA TRAINED SPOTTER
0734 PM TSTM WND DMG 1 S WASHINGTON 41.28N 91.69W
06/21/2007 WASHINGTON IA LAW ENFORCEMENT
ROOF BLOWN OFF MOBILE HOME WHICH THEN HIT ANOTHER MOBILE
HOME. DELAYED REPORT.
0746 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/21/2007 M39.00 MPH MUSCATINE IA AWOS
0755 PM HAIL 1 W TENNESSEE 40.41N 90.85W
06/21/2007 E1.00 INCH MCDONOUGH IL TRAINED SPOTTER
HAIL COVERING GROUND
0756 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/21/2007 M53.00 MPH MUSCATINE IA AWOS
0800 PM HAIL TENNESSEE 40.41N 90.84W
06/21/2007 E0.88 INCH MCDONOUGH IL TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL.
0800 PM TSTM WND DMG 2 ENE MUSCATINE 41.43N 91.04W
06/21/2007 MUSCATINE IA TRAINED SPOTTER
LARGE 1 1/2 FOOT DIAMETER TREE LIMB DOWN OVER POWER
LINES. POWER OUT IN THE HERSHEY MANOR AREA.
0809 PM FUNNEL CLOUD 1 S SUNBURY 41.65N 90.93W
06/21/2007 CEDAR IA PUBLIC
MILE MARKER 278 ON I-80. FUNNEL CLOUD REPORTED GOING UP
AND DOWN. NO TOUCHDOWN.
0814 PM TSTM WND GST WEST BURLINGTON 40.82N 91.18W
06/21/2007 E50.00 MPH DES MOINES IA TRAINED SPOTTER
0815 PM FUNNEL CLOUD SUNBURY 41.67N 90.93W
06/21/2007 CEDAR IA LAW ENFORCEMENT
PUBLIC REPORT
0815 PM TSTM WND GST 4 S MEDIAPOLIS 40.96N 91.16W
06/21/2007 E50.00 MPH DES MOINES IA TRAINED SPOTTER
0818 PM LIGHTNING 1 E SOLON 41.81N 91.48W
06/21/2007 JOHNSON IA LAW ENFORCEMENT
TREE STRUCK BY LIGHTNING WHICH SPLIT IN HALF. DELAYED
REPORT.
0820 PM LIGHTNING CLARENCE 41.89N 91.06W
06/21/2007 CEDAR IA LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING. KNOCKED CHIMNEY OFF AND CAUSED
DAMAGE TO WIRING. DELAYED REPORT.
0826 PM HAIL 5 S ROSEVILLE 40.66N 90.65W
06/21/2007 E0.75 INCH WARREN IL TRAINED SPOTTER
DIME SIZE HAIL FOR A COUPLE OF MINUTES.
0827 PM TSTM WND DMG MEDIAPOLIS 41.01N 91.16W
06/21/2007 DES MOINES IA PUBLIC
TREES DOWN AND SHINGLES SCATTERED
0828 PM HAIL MACOMB 40.47N 90.68W
06/21/2007 E0.25 INCH MCDONOUGH IL EMERGENCY MNGR
0830 PM TSTM WND DMG FORT MADISON 40.62N 91.35W
06/21/2007 LEE IA TRAINED SPOTTER
TREE BRANCHES AND SIGNS BLOWN OVER.
0840 PM TSTM WND DMG MEDIAPOLIS 41.01N 91.16W
06/21/2007 DES MOINES IA LAW ENFORCEMENT
8 INCH DIAMETER TREE BRANCH DOWN COVERING 2/3S OF ROAD
BETWEEN ORCHARD AND HARRISON STREERS IN MEDIAPOLIS
1013 PM HAIL MC NABB 41.18N 89.21W
06/21/2007 M0.50 INCH PUTNAM IL TRAINED SPOTTER
OCURRING RIGHT NOW. 1/2 INCH HAIL.
&&
ELLIOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1125 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 3 SSE NEPONSET 41.26N 89.77W
06/21/2007 BUREAU IL TRAINED SPOTTER
TREE DOWN BLOCKING THE ROAD. THE ROAD/S NAME IS KENTVILLE
RD /750N/. NEAREST INTERSECTING ROAD IS 450E. REPORT
RELAYED BY WFO LINCOLN IL.
&&
50The Quad Cities radar (KDVN), 88 km away, was scanning. The volume nearest the first event began at 05:35 UTC.
34 flash flood, 4 lightning, 2 hail, 1 tornado, 1 flood. Local standard time, as filed.
Lightning struck a home just east of the Swisher exit off I-380, setting a fire in the rafters that destroyed the house.
Lightning struck and set fire to an apartment building in Cedar Rapids.
USGS gage on Rapid Creek measured a crest at 11.3 feet. Flood stage is 9 feet. The creek rose from 4.5 ft at 230 am, topped flood stage at 530 am, and crested at 11.3 feet by 7 am.
Many streets were under water.
Water covered U.S. Highway 61.
Ralston Creek overflowed its banks and flooded the 900 block of Jefferson Street.
Numerous roads in the southern part of Johnson County around Lone Tree were closed due to flash flooding. One woman stranded in her car north of Lone Tree had to be rescued.
Regency trailer park on Oakcrest Hill Road just south of Iowa City flooded, with water up to the door handles of cars.
Water covered Highway 99 south of Mediapolis.
Water covered Roosevelt Avenue.
Reports of urban flash flooding were received from around Iowa City. 8 to 10 inches of water covered a parking lot at a radio station, stranding 5 employees. 4 of the 5 were evacuated by the fire department. Numerous major streets were closed, and some businesses suffered minor flooding damage.
Indian Creek topped its banks and flooded nearby low-lying areas.
The USGS river gage on Old Man's Creek measured a rise on the creek from 3 feet at 3 am, topping flood stage (12 feet) at 645 am, and cresting at 12.7 feet at 730 am. By 10 pm, the creek covered Blackhawk Road just south of I-80.
Street flooding was reported in Marengo.
Water was standing near I-380 near the Cargil Plant.
Lightning struck a house, traveled through the wiring, and ignited a fire in the basement of a house.
A culvert and driveway were washed out by flash flooding. Time is estimated.
Indian Creek overflowed during torrential rain and flooded streets in Letts. Time is estimated.
Water covered several roads including Highway 6 in western portions of Muscatine County, closing them. Water also topped part of the levy between Nichols and West Liberty.
After 4-6 inches of rainfall, Long Creek overflowed and flooded farmland. Time is estimated.
Water covered Highway 1.
More than 7 inches of rain in Belle Plaine in less than 24 hours caused flash flooding on many streets and caused sewers to back-up into some homes.
Water covered parts of 21st Avenue, and many other streets were flooded.
Portions of Highway 21 were covered with water up to 2 feet deep.
Eight to 12 inches of rain fell in the Marengo area, causing widespread major flash flooding throughout town. Water covered numerous roads, closing them or making them completely impassable. Some homes were surrounded by water up to 3 feet deep. The National Guard was activated to pump water from the town. Due to incredible local run-off, the Iowa River in Marengo rose from 11.4 feet to 17 feet in just 5 hours. (Flood stage is 14 feet.) The river eventually crested at 17.46 feet the morning of the 23rd. Some residents described the flooding of the town as worse than 1993, and in fact worse than had been seen for more than 40 years.
Flash flooding near Ladora covered Highway 6 with water.
A hog farm north of Marengo suffered a severe flash flood. The flood waters washed away and destroyed a hog building with about 100 hogs inside it. Over the next few days, all but 7 of the hogs were recovered alive. Residents described wading into chest-high water in an attempt to save the animals before they were swept away.
A hog farm north of Marengo suffered a severe flash flood. The flood waters washed away and destroyed a hog building with about 100 hogs inside it. Over the next few days, all but 7 of the hogs were recovered alive. Residents described wading into chest-high water in an attempt to save the animals before they were swept away.
A brief tornado touched down, damaging crops and blowing down walls of a garage on Highway 16 just north of St Paul.
Substantial street flooding occurred in Washington, including many roads covered by several inches of water and impassable. Manhole covers were reported to be blown off and basements were flooded. Water filled the railroad underpass to a depth of 5 feet.
Water ponded 6 to 8 inches deep on roads in some spots.
The Wellman fire station flooded and secondary (gravel) roads were washed out. Time is estimated.
Nickel-sized hail fell for about 3 minutes.
Extreme flooding and soil super-saturation caused basement wall of 2 homes to cave-in, leaving holes 12 to 18 feet wide in the basement walls.
Lightning struck a house and ignited a fire in the attic.
Napoleon Lane and Sand Road on the southeast side of Iowa City closed again due to several inches of water.
Water covered several streets with up to 4 inches of water.
Street flooding was reported in Mount Pleasant.
A gravel road just outside of Columbus Junction was inundated with more than a foot of water.
Water covered streets throughout Keokuk with as much as 1.5 feet of water.
Prairie Creek overflowed across 29th Avenue and was about 6 inches deep across the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyThe tornado archive for Iowa, 2007Warnings in Iowa, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45965, 46013, 46014, 45968, 45967, 45966, 45969, 45970, 45971, 45973, 45975, 46012, 45977, 45982, 45978, 45980, 46015, 46018, 46019, 45983, 46020, 45984, 45985, 45986, 45987, 45989, 45988, 46010, 46011, 45999, 46000, 46001, 46017, 46002, 46003, 46016, 46004, 46005, 46006, 46007, and more.